MAUDE Adverse Event Report: COOK INC ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY

COOK INC ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/26/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: manager.Pma/510(k) #: exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported an unknown patient required placement of an ultrathane mac-loc locking loop multipurpose drainage catheter for an unknown procedure.During the procedure, the blue flexible stiffener separated.No other adverse effects were reported for this incident.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Additional methods code: device not returned (4114), analysis of data provided by user/third party (4112).Investigation evaluation: it was reported to cook that the flexible stiffener within a ultrathane mac-loc locking loop multipurpose drainage catheter had difficulty being removed from the catheter, separating within it.This incident was reported by uams central supply, in the united states.No adverse effects were reported.A review of the complaint history, device history record, drawing, instructions for use (ifu), manufacturing instructions, quality control, and specifications of the device were conducted during the investigation.The complaint device was not returned to cook for investigation.Images were provided, showing a separated and elongated piece of the flexible stiffener.The flexible stiffener also appeared to be fully advanced through the catheter.The catheter was separated, presumably from the physician cutting it to remove the catheter and stiffener.Additionally, a document based investigation evaluation was performed.The risks associated with these devices are acceptable when weighed against the benefits.Sufficient inspection activities are in place to identify this failure mode prior to distribution.The device history record (dhr) for the complaint lot and relevant subassemblies revealed no relevant nonconformances.A database search revealed no other complaints have been reported for the device lot.At this time, cook could not conclude that nonconforming product from this lot exists in house or in the field.Cook also reviewed product labeling.The product ifu provides the following information to the user related to the reported failure mode: precautions: ¿when inserting a stiffening cannula into a catheter with retention suture, hold suture during cannula insertion to avoid bunching or tangling of suture.¿ how supplied: ¿supplied sterilized by ethylene oxide gas in peel-open packages.Intended for one-time use.Sterile if package is unopened or undamaged.Do not upset he product if there is doubt as to whether the product is sterile.Store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from package, inspect the product to ensure no damage has occurred.¿ a capa has been opened to address this issue, and is currently undergoing investigation.Based on the information provided, review of the images provided by the customer, and the results of the investigation, a definitive cause could not be established.The appropriate personnel have been notified.Per the quality engineering risk assessment no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information received on 03apr2020 stated the access site was the kidney.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown or unavailable.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER
Common Device Name
GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9770974
Report Number1820334-2020-00506
Device Sequence Number2610806
Product Code GBO
UDI-Device Identifier00827002112100
UDI-Public(01)00827002112100(17)220201(10)NS9492032
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/01/2022
Device Model NumberN/A
Device Catalogue NumberULT8.5-38-60-P-6S-CLM-RH
Device Lot NumberNS9492032
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/26/2020
Supplement Date Received by Manufacturer04/03/2020
04/27/2020
Initial Report FDA Received Date02/28/2020
Supplement Report FDA Received Date04/16/2020
05/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1